Is it normal to feel pain a week after La... - Endometriosis UK

Endometriosis UK

53,671 members43,450 posts

Is it normal to feel pain a week after Laparoscopy?

sunflower8093
sunflower8093

Exactly a week ago I underwent a laparoscopy and had my stage 4 endometriosis removed. The surgery overall went really well. I was prescribed 600 mg of ibuprofen and hydrocodone. The doctor informed me that I would likely need to take the hydrocodone for a few days but to stop taking it once the ibuprofen was enough. Fortunately for me, the pain relief went smoothly and I didn't have to take the hydrocone.

I took 600 mg of ibuprofen every 8 hours for the first 2 days. For the 3rd and 4th day I instead took tylenol 500 mg every 6 hours, and for days 5 and 6 I did not have any pain so I didn't take anything at all.

Today is day 7 and I have horrible pain. I took 1000 mg of tylenol which gave me no relief and then I took 800 mg of ibuprofen an hour later and still no relief. I have a heating pad on as well which doesn't seem to make a difference. The pain feels like a bruising/gnawing pain.

Is it normal to feel a strong pain a week later after having minimal pain? I also had a 24 hours stomach bug yesterday so I'm not sure if maybe my insides are swollen or ruptured from the extreme bowel movements I had.

I really don't want to take any hydrocodone since the side effects sound really bad and I want to be able to function normally.

Any suggestions on what I can take or do to help relieve the pain?

3 Replies

Hey, sorry to hear you're struggling.

The pain you're feeling now is the body healing; the first week it's just recovering from the trauma of the operation. Now it needs to repair, so it can feel awful :(

I was told for any type of endo pain including surgery that I can pre-dose with ibuprofen; it takes about 3 days to really have an effect, and it's one of those that is more effective when taken before and during the pain. You can actually take it before the op.

I was given codeine for three days after my op and told to take ibuprofen (standard over the counter 4 times a day for the first 7 days, then 2 times a day for the following 3 days, then switch to paracetamol when I needed it. I also had omazeprole to go with the ibuprofen to protect my stomach as the ibuprofen can cause it to be painful, gassy, ulcery when taken for long periods.

The stomach bug and the sensitive inflamed insides may now be making it all feel that bit worse, it may take a little longer to heal.

Rest up, eat lots of fruit and vegetables, drink lots of water. Tumeric is a brilliant anti-inflammatory. make sure you have lots of proteins to repair those muscles and tissues.

xx

So here is my advice.....take the good pain meds!!!! Your body has fight or flight instinct when faced with pain.....higher blood pressure, stress hormones etc. It is not a good thing. I found the first week I didn’t do too much so my pain levels were manageable, the second week I tried to do more and I actually needed more pain meds.

You will not get addicted to pain killers by taking a few days worth.

Be kind to your body so you can heal.

same here. my pain got worse the second week. my GP told me I should not stop pain meds. I stopped them because my stomach got really bad from the antibiotics. It took over 2 weeks for my pain level to not need meds. It takes about 6 weeks for your body to hear internally.

I would stay away from turmeric as it's a blood thinner

You may also like...